Arthritis Home > Zydone Overdose
As with most medications, it is possible to take too much Zydone. Overdose effects can vary, but often include low blood sugar, low blood pressure, diarrhea, and slow heart rate. Treatment is vital if a Zydone overdose occurs. Common treatment methods include pumping the stomach, managing symptoms, and giving activated charcoal to prevent any more of the drug from being absorbed by the body.
Overdosing on Zydone: An IntroductionZydone® (hydrocodone/APAP) is a prescription pain medicine. The specific effects of a Zydone overdose can be quite dangerous, but can vary, depending on a number of factors, including the Zydone dosage and whether it was taken with any other medications or substances, such as other medications, street drugs, or alcohol.
Symptoms of a Zydone OverdoseThe acetaminophen component of Zydone may cause the following symptoms in the case of an overdose:
- Dark urine
- Low blood sugar (hypoglycemia)
- Yellowing of the whites of the eyes and skin (jaundice)
- Loss of appetite
- Liver failure
- Loss of life (usually due to liver failure).
The hydrocodone component of Zydone may cause the following symptoms in the case of an overdose:
- Low blood pressure (hypotension)
- Difficulty breathing
- Extreme drowsiness, leading to a coma
- Slow heart rate (bradycardia)
- Cold, clammy skin
- Cardiac arrest
- Loss of life.
Treatment for a Zydone OverdoseEarly treatment after a Zydone overdose is essential. If the overdose was recent, a healthcare provider may induce vomiting, "pump" the stomach, or administer activated charcoal to prevent the body from absorbing Zydone. An antidote (naloxone or Narcan®) may be administered to counteract overdose effects of the hydrocodone component of Zydone. A medication called N-acetylcysteine (Acetadote®, Mucomyst®) is extremely important for the treatment of an acetaminophen overdose, and can help prevent liver damage due to this component of Zydone.
Treatment likely will also involve supportive care, which consists of treating symptoms that occur as a result of the overdose. Sometimes, liver transplantation is necessary if severe liver damage has occurred.
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on Zydone.